A Answers (1)
Serotonin syndrome is a very rare but serious condition that may occur when there is too much serotonin present in your body. Since Celexa and amitriptyline both increase the level of serontonin in your body, taking both of them may raise your risk of serotonin syndrome. Some doctors may feel that the benefit of giving these medications together outweighs this potential side effect. In fact, about 2% of members taking Celexa are also taking amitriptyline. However, it is a good idea to review your treatment with Celexa and amitriptyline with your doctor ‚you may be able to reduce your risk of serotonin syndrome and other side effects by using the lowest dose of medication that provides you the most benefit. Please discuss this with your doctor before making any changes to your medications. Serotonin syndrome is rare but it is a good idea to be familiar with its symptoms, which include irritability, confusion, increased heart rate, muscle rigidity, and muscle spasms. If you develop any of these symptoms please follow up with your doctor immediately.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.